Citation: Caffein Commando. "Completely and Utterly Rushed: An Experience with Hydromorphone (Dilaudid) (exp32780)". Erowid.org. May 7, 2006. erowid.org/exp/32780
Sharing needles increases the risk of transmitting communicable diseases. Even between sexual partners, sharing needles is unsafe. See Syringe & Needle Basics.]
So I decided to sit down and put this experience into some kind of reflection
I think that alot of the reason I started trying these 'hard' drugs is because there was such a taboo surrounding them... and because of this it was hard to find people with first hand experiences that they wanted to share.
The first time I'd tried Dilaudid was on a night when (surprisingly enough) I couldn't get any heroin from my usual sources. I'd heard about Dilaudid from a friend of mine so I called him up and asked if he wanted to do any with me, seeing as how we couldn't find any H that night. In short he pretty much said 'hell yeah, slamming a D is better than doing a bag anyway'. Looking back, I'm inclined to aggree. So after a few minutes on the phone I actually get the guy with the pills to come out to my house (I almost always meet him at some obscure location) and drop off a little yellow pill for which I paid about $25.
At this point I had decided to try it on my own before going over to my buddy's place, cause sometimes he can kinda get on my nerves when we're both shooting up. Now upstairs in my apartment I get out my 'medical kit'. This is the nickname I gave to my metal cigarette case which holds at any given time, 1/2 CC insulin syringe (1/2 in. needle, 29 gauge), 1 metal measuring spoon, 2-3 cotton swabs, 3-4 alcohol wipes, and 1 x-acto knife razor blade. Then I get the pill all crushed up into a fine yellow powder and scraped together into the metal spoon, I add to this about a .25 measurement of water, but I've been told not to heat it like I would a heroin injection.
Now that it's all ready I prepare the injection site (large vein on the inside of my elbow) by wiping it down and wrapping a leather belt tightly just above that on my upper arm. The needle goes in, draw back to make sure I have a mix of blood (means the needle is in the vein) and pull the trigger so to speak.
I thought heroin was something... but I had no idea what was about to come next. Every hair on my head stood on end as I could literally feel the drug racing through my system in an incredible rush. It really felt like something was pulling me out of the chair by my hair, so I had to hold onto the arms to make sure I wasn't falling out or anything. As soon as I could realize what was going on again (felt like minutes, probobly only 30 seconds or so) I could hear myself saying to an empty room 'you're alright, you're doing fine, don't panic'... and well at this point I was HIGH. And all of this in the time it took to unwrap the belt, remove the needle, and flex my arm.
Looking back, the time after that first rush is alot like a heroin high, doped up feeling, slowed breathing/heart rate, contracted pupils, feeling 'itchy' all over, and generally feeling no pain, cares, or worries at all. But that RUSH, I get a pretty good rush from a nice shot of heroin, but nothing but an overdose shot could give me anything even close to this. I also remember that temperature stopped bothering me, so I sat out on the porch to smoke a cigarette and enjoy the night time... with no shirt on, in the winter. But I didn't care, hell I was flying.
This goes on for alittle while longer (it's easy to lose track of time while doing opiates) and when I feel okay to drive again I go back out to pick up another 2 pills (1 for me, and 1 for a friend). Then I go over to my buddy's house and we proceed to shoot the pills I brought. 2nd time rush wasn't like the first, not nearly as intense, but this I'm told is because I'd still had the 1 pill in my system. Still a great night though, nodding out all over myself, couldn't care if my arm had caught fire, that sort of thing. Actually I have been known to allow a lit cigarette to fall out of my mouth when I really high on dope, even one time while I was laying back in bed without a shirt on and I stared at the glowing thing sitting on my bare chest for atleast 2-3 seconds before my mind said 'oh, I better take care of that'. Needless to say I was nursing quite a burn the next day. But none of that to worry about this time, just a really intense rushing onset, followed by wonderful doped up euphoria... lasting well into the night.
The funny thing about opiates is that unlike most drugs I dont have to find something that would be 'fun to do while I'm on X drug', because 'everything' and 'nothing' is great entertainment when I'm doing opiates. Conversations are amusing challenges, mindless TV just blurs into the background, even staring at walls and ceilings can occupy me for hours on end with no sign of boredome. In all I'd say that shooting that one pill was definately better than a bag of heroin, didn't last quite as long and the feeling is similar in alot of ways, but the pill was definately better. Cleaner I think, and didn't leave me feeling as muddy (only word I can think of to describe it) when I was coming down.
That pretty much sums up all the fun I've had injecting Dilaudid. What I didn't mention in all of that mess was the flip side of the wonderful world that comes with injecting myself. That's when I get into sharing needles and/or supplies with people who may or may not have a world of healthy diseases I can contract, including aids and hepititis. I also failed to mention the horrible bruising that can and likely will occur the following day, along with wearing long sleeves in the summer to hide my horrible track marks from parents, teachers, authorities, and concerned friends... Not to mention missing a vein and the welts that occur, or how dull needles can cause scar tissue and vein trauma that could possibly collapse a healthy vein.
In retrospect, I have no regrets for what I've done... I remain a productive student, and well adjusted member of society. Certainly not a person who you would pick out on the street for a 'junkie'. And after an on again off again relationship with injecting hydromorphone, heroin, and sometimes cocaine, I can say that I've never felt withdrawl symptoms or had anything to be ashamed of that didn't heal up in a week or so. The marks start to fade, and I'm on with my life.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.